Stable Optimal Cycles With Small Discounting in a Two‐sector Discrete‐time Model: A Non‐bifurcation Approach
Harutaka Takahashi ()
The Japanese Economic Review, 2001, vol. 52, issue 3, 328-338
This paper presents a standard two‐sector optimal growth model with general neoclassical production functions: strictly quasi‐concave, twice continuously differentiable homogeneous of degree 1 functions. Instead of applying the standard local bifurcation theory, I exploit two well established properties in Turnpike Theory—“simple dynamics” and the Neighbourhood Turnpike— and, combining both results, I demonstrate that there exists an interval of the discount factor near 1 such that a corresponding optimal steady state is totally unstable and an optimal path converges asymptotically to a two‐period cycle for a chosen discount factor in it. JEL Classification Numbers: O21, O41.
References: Add references at CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:bla:jecrev:v:52:y:2001:i:3:p:328-338
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1352-4739
Access Statistics for this article
The Japanese Economic Review is currently edited by Akira Okada
More articles in The Japanese Economic Review from Japanese Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().